Hail, Union
- When
- April 25, 4:09 PM CST
- Where
- Union County, Uniontown to Morganfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -87.930
Quarter-size hail fell over parts of northern Union County.
A cluster of severe thunderstorms, including a bow echo and a supercell, moved east-southeast across the Ohio River from Gallatin County, Illinois. These thunderstorms produced pockets of destructive wind, a brief tornado, and hailstones up to the size of quarters as they progressed across Union, Henderson, and Mclean Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A cluster of severe thunderstorms, including a bow echo and a supercell, moved east-southeast across the Ohio River from Gallatin County, Illinois. These thunderstorms produced pockets of destructive wind, a brief tornado, and hailstones up to the size of quarters as they progressed across Union, Henderson, and Mclean Counties. Another cluster of thunderstorms tracked just south of the first cluster, from Crittenden County east-southeast across Caldwell County to southern Muhlenberg and northern Christian Counties. These storms produced isolated marginally severe wind and hail. Both clusters of storms intensified just south of a stationary front that was draped along the Interstate 64 corridor from St. Louis to Evansville. The air mass slowly destabilized south of the front, with temperatures rising well into the 70's and dew points near 60 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 25, 12:49 PM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 149 PM CDT SAT APR 25 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 127 PM CDT SAT APR 25 2015 SUPERCELLS ARE EXPECTED TO DEVELOP ACROSS FAR ERN MO INTO SRN IL IN THE 19-21Z TIME FRAME WITH LARGE HAIL AND A FEW TORNADOES POSSIBLE. SURFACE ANALYSIS AND VISIBLE SATELLITE IMAGERY INDICATE AN ALIGNMENT OF FAVORABLE FACTORS SUGGESTING A HIGH LIKELIHOOD OF SEVERE STORMS ACROSS A LARGE PORTION OF THE FORECAST AREA...ESP ALONG/EAST OF THE MS RIVER. STRONG HEATING IS RESULTING IN DESTABILIZATION BENEATH COOL TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER VORT MAX/SHEAR AXIS. VISIBLE SATELLITE SHOWS CU FIELDS INCREASING ACROSS CNTRL/E-CNTRL MO WHERE THE WARMEST TEMPERATURES EXIST. MEANWHILE...A GRADUAL BREAKUP OF CLOUDS IS UNDERWAY ALONG THE WARM FRONT...AND DEWPOINTS WILL CONTINUE TO RISE INTO THE LOWER 60S. ELEVATED CONVECTION IS ALREADY DEVELOPING SW OF ST. LOUIS AND SHOULD ONLY INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON. MULTIPLE SUPERCELLS ARE THEN EXPECTED TO TREK EWD THEN SEWD ALONG A SFC FRONTAL BOUNDARY...WITH A COUPLE TORNADOES POSSIBLE IN ADDITION TO LARGE HAIL. ONCE THE SFC LOW AND FRONT MOVES EAST OF THE REGION LATER THIS EVENING...A NICE SPELL OF WEATHER SHOULD FINISH OUT MUCH OF THE REST OF THE SHORT TERM FORECAST AS HIGH PRESSURE SETTLE IN OVER THE NORTHERN PLAINS/MIDWEST. MAY BE A BIT CHILLY AT NIGHT SUN/MON..WITH TEMPS DOWN INTO THE UPPER 30S AND LOWER 40S. HOWEVER...DAYTIME TEMPS SHOULD END UP WELL INTO THE 60S. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 127 PM CDT SAT APR 25 2015 ECMWF SHOWS A WEAK FRONT MOVING ACROSS THE REGION WEDNESDAY INTO WEDNESDAY EVENING, PRODUCING VERY MINOR QPF, BUT BOTH GFS AND THE CANADIAN KEEP US DRY FOR THIS PERIOD. PREFER TO GO WITH THE DRY SOLUTIONS FOR NOW. MODELS THEN SHOW SURFACE HIGH PRESSURE BUILDING ACROSS THE MISSISSIPPI VALLEY LATE WEDNESDAY NIGHT INTO THURSDAY, BEING REINFORCED BY AN UPPER LEVEL RIDGE BUILDING OVER THE CENTRAL U.S. BY THE END OF THE WORK WEEK INTO THE WEEKEND. THIS WILL KEEP CONDITIONS DRY THURSDAY THROUGH SATURDAY. TEMPERATURES WILL BE A LITTLE BELOW SEASONAL WEDNESDAY AND SEASONAL THURSDAY, THEN TREND A LITTLE WARMER EACH DAY FRIDAY INTO SATURDAY AS WINDS SHIFT BACK TO THE SOUTH. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...RST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 845 AM CDT SAT APR 25 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261345- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 845 AM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND INTO THIS EVENING. SEVERAL OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO OR TWO. THE STORM PREDICTION CENTER HAS OUTLOOKED AN ENHANCED RISK OF SEVERE THUNDERSTORMS ALONG AND NORTHEAST OF A LINE FROM MARBLE HILL MISSOURI TO PADUCAH KENTUCKY TO HOPKINSVILLE...INCLUDING ALL OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. A MARGINAL TO SLIGHT RISK OF SEVERE THUNDERSTORMS SURROUNDS THIS AREA AND EXTENDS AS FAR WEST AS VAN BUREN AND POPLAR BLUFF MISSOURI. ANY STORMS THAT DEVELOP THIS AFTERNOON SHOULD MOVE SLIGHTLY NORTH OF EAST BETWEEN 35 AND 45 MPH. THE COVERAGE AND INTENSITY OF THE THUNDERSTORMS SHOULD INCREASE RAPIDLY OVER SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY BETWEEN 2 PM AND 5 PM CDT. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH OVER THE ENTIRE OUTLOOK AREA BETWEEN 7 PM AND 9 PM CDT TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BEGINNING AROUND THE NOON HOUR THROUGH EARLY EVENING THIS SATURDAY. WIND AND HAIL REPORTS...AS WELL AS ANY DAMAGE REPORTS ARE APPRECIATED. SMITH/RST
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL ELDORADO 37.81N 88.44W
04/25/2015 M1.00 INCH SALINE IL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
436 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL OMAHA 37.89N 88.30W
04/25/2015 M1.00 INCH GALLATIN IL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
446 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG ELDORADO 37.81N 88.44W
04/25/2015 SALINE IL LAW ENFORCEMENT
TREE ON TRAILER AND A POWER LINE DOWN
&&
RSTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
448 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST HARRISBURG 37.74N 88.55W
04/25/2015 M48 MPH SALINE IL AWOS
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL MURPHYSBORO 37.77N 89.34W
04/25/2015 M0.88 INCH JACKSON IL TRAINED SPOTTER
LATE REPORT. DIME SIZE HAIL.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG GALATIA 37.84N 88.61W
04/25/2015 SALINE IL TRAINED SPOTTER
LATE REPORT. LARGE TREE LIMBS DOWN.
&&
SMITTYThe national radar mosaic for the moment the first event began.
4 hail, 4 thunderstorm wind, 2 funnel cloud, 1 tornado, 1 heavy rain. Local standard time, as filed.
Quarter-size hail fell over parts of northern Union County.
Destructive thunderstorm winds swept across a 16-mile swath of Henderson County that crossed directly through the Corydon area. Two mobile homes were destroyed. Two other mobile homes received major damage. At least a dozen houses sustained minor damage, primarily loss of shingles and fascia. Approximately a dozen barns, sheds, or garages received roof or siding damage. Dozens of trees were uprooted. About ten power poles were snapped or blown down. Transformers were damaged at a power substation. One person received minor injuries. An elderly woman was transported to the hospital after her mobile home was flipped over and destroyed. The damage area was up to 1.25 miles wide. Peak winds were estimated near 100 mph.
At least a half dozen trees were uprooted. A carport and a recreational vehicle were damaged by falling trees. There was partial shingle loss to one home, and gutter damage to another. The community of Dixie is an unincorporated community approximately four miles south-southeast of Corydon at the intersection of Kentucky Highways 145 and 1557. Peak winds were estimated near 85 mph.
Between three-quarters and one inch of rain fell in 30 minutes.
A trained spotter reported 60 to 65 mph wind gusts and pea-size hail.
A storm chaser estimated winds gusted to 75 mph.
Trained spotters estimated wind gusts to 60 mph along Highway 853 near Weir.
A funnel cloud was reported by trained spotters and the general public.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyThe tornado archive for Kentucky, 2015Warnings in Kentucky, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566424, 566425, 566433, 566434, 566426, 566420, 566428, 566427, 566432, 566422, 566430, 566431.